MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY SUCTION COAG, F/S, 10FR, 25/CS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY SUCTION COAG, F/S, 10FR, 25/CS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 130187
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
This complaint arises from the receipt of medwatch uf/importer report # (b)(4), in which a customer reported that the 130187, suction coag, f/s, 10fr, 25/cs device was being used during an adenoidectomy procedure on (b)(6) 2023, and ¿conmed 10fr suction bovie piece of plastic broke off completely and was temporarily lost.Repeat bronch and confirmed that no plastic was left in the patient¿s airway.The piece was later found in the suction line.¿.Further assessment confirmed that the ¿repeat bronch¿ occurred during the same reported event; there was not a second procedure.The procedure was completed and there was no injury, medical/surgical intervention for patient or user, and no extended hospital stay for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
This complaint arises from the receipt of medwatch uf/importer report # (b)(4), in which a customer reported that the 130187, suction coag, f/s, 10fr, 25/cs device was being used during an adenoidectomy procedure on (b)(6) 2023, and "conmed 10fr suction bovie piece of plastic broke off completely and was temporarily lost.Repeat bronch and confirmed that no plastic was left in the patient's airway.The piece was later found in the suction line." further assessment confirmed that the "repeat bronch" occurred during the same reported event; there was not a second procedure.The procedure was completed and there was no injury, medical/surgical intervention for patient or user, and no extended hospital stay for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Additional information: medwatch uf/importer report # (b)(4) was received from the fda on 06feb24; this is a duplicate of medwatch uf/importer report # (b)(4) received from fda on 12jan24.Received one 130187 in unoriginal package.Lot number was not verified.Performed a visual inspection, the device came back completely dissembled.Root cause cannot be determined, however, based upon the ifu; a possible cause of this event could be that the item was not thoroughly inspected before use.A device history record (dhr) review found a non-conformance, however, it was not related to the reported event.This is the only such occurrence for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of two reports, regarding two devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised: these devices should never be used when there is visible evidence of damage to the exterior of the device such as cuts, punctures, nicks, abrasions, unusual lumps, or significant discoloration.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
SUCTION COAG, F/S, 10FR, 25/CS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua, 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key18581043
Report Number3007305485-2024-00020
Device Sequence Number18204502
Product Code GEI
UDI-Device Identifier30653405059930
UDI-Public(01)30653405059930(17)270804(10)202208059
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K033003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number130187
Device Lot Number202208059
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic